Banner - Hide this banner





Author Topic: Cortisone shots  (Read 4021 times)

0 Members and 1 Guest are viewing this topic.

Offline blackbeltgirl

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 1372
  • Liked: 0
Re: Cortisone shots
« Reply #15 on: April 14, 2005, 04:23:34 PM »
Yes, cortisone is a steroid.  In moderate doses it has significant anti-inflammatory properties.  In higher doses/frequencies, it has the ability to weaken tissue.  In the old days they gave high doses of cortisone to people with rheumatoid arthritis (back in the 70s) and it can causes significant damage.  That's why most doctors will only give 2-3 cortisone shots/year.  If I remember correctly you were having a shot to your hand.  It *should* reduce swelling and pain, allowing the body to work on healing itself.
ACI was supposed to be 2/21/06.  On 6/29/06 Insurance co said have another scope, and if it still looks good, they'll ok the ACI.
Microfracture Dec 7, 2004
   3cm x 6cm lesion, LFC; 3cm x 1cm lesion, trochlear groove; lateral tibial plateau lesion
2nd degree black belt, tae kwon do (had to stop)

Offline stgiles16

  • SuperKNEEgeek
  • *****
  • Posts: 2326
  • Liked: 0
    • My photo album
Re: Cortisone shots
« Reply #16 on: April 14, 2005, 05:15:19 PM »
You are right PRof, it is a steroid.
2 ligament recons right ankle
2 arthroscopic,
5 open knee procedures
2 Plica removals
bone spur removal
2 microfractures
4 debridements
2 open LOAs all on left knee
Arthritis,both knees, ankles, shoulders, elbows, hands,spine
Fibromyalgia
Arthrofibrosis
LOA & PKR 2/15/06
RA
in pain mgmt
TKR JAN 2012

Offline daisygirl2

  • Forum Faithful
  • ****
  • Posts: 267
  • Liked: 0
Re: Cortisone shots
« Reply #17 on: April 14, 2005, 08:12:18 PM »
Ok I just got home from having my shot. OH MY GOD it hurts so bad. I feel like I just underwent knee surgery. (and I have an extremely high tolerance for pain) The only difference is I can still bend my knee. Sooooo when is it supposed to work?  :(

Offline blackbeltgirl

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 1372
  • Liked: 0
Re: Cortisone shots
« Reply #18 on: April 14, 2005, 08:16:36 PM »
It will take a few hours, minimum.  From the comments others made, it could take up to a few days.  Ice it, take a nap, and you will feel better when you wake up.
ACI was supposed to be 2/21/06.  On 6/29/06 Insurance co said have another scope, and if it still looks good, they'll ok the ACI.
Microfracture Dec 7, 2004
   3cm x 6cm lesion, LFC; 3cm x 1cm lesion, trochlear groove; lateral tibial plateau lesion
2nd degree black belt, tae kwon do (had to stop)

Offline Patty0513

  • SuperKNEEgeek
  • *****
  • *
  • *
  • Posts: 3419
  • Liked: 0
Re: Cortisone shots
« Reply #19 on: April 14, 2005, 08:22:20 PM »
I am sorry that it was so painful for you.  If you are lucky it will help.  None of the cortisone injections in my knees helped at all.  I hope it works for you!!

Patty

Offline stgiles16

  • SuperKNEEgeek
  • *****
  • Posts: 2326
  • Liked: 0
    • My photo album
Re: Cortisone shots
« Reply #20 on: April 14, 2005, 08:49:06 PM »
OK Daisy, I lied to you, I am sorry I just didnt want you to worry. That shot was one of the most painful things that I have ever had done. I hurt alot for about 3 days but never actually got any relief.The worst is over. Ice, elevate, take your pain meds.Sorry I didnt tell it all but if I had known how bad it hurt, I would not have had it done (and never will again)

missy
2 ligament recons right ankle
2 arthroscopic,
5 open knee procedures
2 Plica removals
bone spur removal
2 microfractures
4 debridements
2 open LOAs all on left knee
Arthritis,both knees, ankles, shoulders, elbows, hands,spine
Fibromyalgia
Arthrofibrosis
LOA & PKR 2/15/06
RA
in pain mgmt
TKR JAN 2012

Offline Heather M.

  • SuperKNEEgeek
  • *****
  • Posts: 4007
  • Liked: 13
    • Check out my photography!
Re: Cortisone shots
« Reply #21 on: April 14, 2005, 09:37:02 PM »
I also had a lot of pain from the shot--it was brutal.  And it took forever because the person giving it wasn't very good!

I had a lot of pain all through the afternoon and evening--I even had to get out my crutches.  But the next morning I woke up and the knee felt GREAT.  I had a few weeks of great knee days, then thing slowly went downhill again.  But I had an ongoing problem that required surgical correction.

Heather
Scope #1: LR, part. menisectomy w/cyst, chondroplasty
#2-#5: Lysis of adhesions/scar tissue, AIR, patellar tendon debridement, infections, MUA, insufflation
#6: IT band release / Z-Plasty, synovectomy, LOA/AIR, chondroplasty
2006 Arthrofibrosis, patella baja
http://www.flickr.com/photos/hmaxwell

Offline daisygirl2

  • Forum Faithful
  • ****
  • Posts: 267
  • Liked: 0
Re: Cortisone shots
« Reply #22 on: April 15, 2005, 03:59:57 AM »
THanks for all the supprt everyone! I guess I will just have to have some patience with this whole shot thing. One thing is certain I am never going to allow my OS to do it again! I really hope this helps I would really hate to have gone through all this pain (and I went to work right after...ouch) for a treatment that failed.

my OS was making me laugh so the acutal needle going into the knee wasn't so bad. And Missy its ok I am not mad for you not telling me the truth about the amount it hurt.  ;) If I had known it would have hurt this much I prob. would have canceled the appointment and moved to another state.  :)

Offline daisygirl2

  • Forum Faithful
  • ****
  • Posts: 267
  • Liked: 0
Re: Cortisone shots
« Reply #23 on: April 16, 2005, 04:26:53 AM »
ok sorry to double post but I have another question for everyone who has had a shot.

I feel like I am burning up on the inside. Like my outside skin temp is cold but I feel really hot and it feels like I am radiating heat out from my core. It comes and goes. (I am WAY to young for hot flashes) and it only started after I was injected. I am not sure if it is from the injection or another allergy. (tis the season you know)


AS for the shot. I doesn't seem to be working. the knee cracks MORE and the burning I felt inside the knee has only gotten worse. Should I be worried or am I just paranoid?

Offline laupinto

  • Forum Faithful
  • ****
  • Posts: 166
  • Liked: 0
Re: Cortisone shots
« Reply #24 on: April 16, 2005, 05:06:26 AM »
I had that same sensation after my shot.  It went away after a while, so i dont think it is something to really worry about.  As for the cracking, that is probably your cartilidge, and that sound won't go away with the injection.  The injection s to help with the inflammtion, it won't fix the cartildge.  Give yourself a few days, see how everything goes.  If within 3 days your still conserned then call your OS.  I called him for about a week everyday asking him all questions, they get the big bucks to help us, so don't feel bad about calling.
Lauren
20 years ol
May 04 PLica Removal
May 05 LR
Dec 16, 05, Fulkerson

Offline ProfLiebstrom

  • SuperKNEEgeek
  • *****
  • Posts: 538
  • Liked: 0
  • fin
Re: Cortisone shots
« Reply #25 on: April 16, 2005, 02:42:37 PM »
"Probably the most common side-effect is a 'cortisone flare,' a condition where the injected cortisone crystalizes and can cause a breif period of pain worse than before the shot. This usually lasts a day or two and is best treated by icing the injected area."

http://orthopedics.about.com/cs/paindrugs/a/cortisone.htm

And i'm not looking forward to when I have mine in my hand now lol.
« Last Edit: April 16, 2005, 02:44:37 PM by ProfLiebstrom »

Offline Texan

  • MICROgeek (<20 posts)
  • *
  • Posts: 4
  • Liked: 0
Re: Cortisone shots
« Reply #26 on: April 16, 2005, 03:08:56 PM »
Usually, cortisone shots are a mix of steroid and anti-inflammatory and possibly, anesthetic.  I haven't ever had them in my knees, but I did have 2 done for my lower back pain.  No 2 people are alike, but I can tell you it hurt pretty bad in my back, so I would imagine (can't say it ain't so) it will hurt, but if the shot is all of the above, it should help relieve some pain (anesthetic), build your knee back up (steroid) and keep the swelling down (anti-inflammatory). 
It could be the one thing though that will allow your knee to heal and rehabilitate it. 















support